MAUDE Adverse Event Report: KENDALL USA SAN JOSE PLANT CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

KENDALL USA SAN JOSE PLANT CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Kinked (1339); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the closurefast catheter and an image was received for analysis.Image received from customer showed the fep on the coil was deformed and had a red material embedded the fep.There is also evidence of bubbling of the fep.The deformation to the fep is consistent with what can occur when uneven or lack of compression is applied during activation.The red material observed within the fep give the appearance of a burn, however the material discovered is likely blood.Visual inspection of the catheter shaft revealed a kink.The kink is approximately 99.8mm proximal from the distal tip.The coil was examined: a bend in the coil was observed.The bend was observed approximately 3.7mm proximal to the distal tip.Visual inspection of the coil under magnification reveal fep on the coil was deformed and had a red material embedded the fep.There is also evidence of bubbling of the fep, a slice/ cut of the fep was noted on the coil.The coil is observed to be exposed.The catheter did pass continuity and resistance functional testing.The catheter passed functional testing on rfg2 and rfg3 generator.The proper device was recognized by each rfg generator when plugged in, the expected low temperature advisory was displayed when activated.When the temperature rose to 120c, device completed cycle without any advisory message being seen.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using a closurefast catheter with an rfg2 generator for a radiofrequency ablation procedure of the great saphenous vein (gsv).The lumen was flushed before use and the ifu was followed.Procedure was carried out under general anesthesia with the use of tumescent infiltration and transducer compression.Correct temperature was reached.On completion of the procedure, one kink was observed on the coil of the catheter.All segments were treated and the vein closed.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
KENDALL USA SAN JOSE PLANT
5799 fontanoso way
san jose CA 95138
MDR Report Key6659315
Report Number2953189-2017-05000
Device Sequence Number72523
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberCF7-7-100
Device Lot Number553361X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer05/23/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight87